MAUDE Adverse Event Report: STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM

STRYKER SPINE-US ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM; THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Model Number 482802750
Medical Device Problem Codes Fracture (1260); Migration (4003)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/23/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device disposed.
 
Event or Problem Description
It was reported that an es2 integrated blade polyaxial screw was found fractured at the tab and disengaged intra-operatively during a planned revision for extension.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Visual, dimensional, material and functional analysis could not be performed as the device was not returned.A review of the device history was performed and no relevant manufacturing issues were identified as all units met stryker specifications.A review of complaint history records was performed, and no similar complaints were identified.Per surgical technique: insert the rod percutaneously from either the most cephalad or caudal screw through the blades.Guide the rod through each pair of blades.Important note: do not mallet the rod inserter.Note: the opening of the ring at the most cephalad screw should be oriented in the cephalad direction and the opening of the ring at the most caudal screw should be oriented in the caudal direction.The rod is to be inserted from the open side of the ring.Note: ensure that the rod overhangs the last screw head to allow for secure fixation.Also, the hex end of the rod should not be within the first screw head.Note: the positioning of the rod between the blades can be visualized directly or with fluoroscopic imaging or using the rod length/passage indicator.It was reported that the doctor noted that poor bone quality and excessive force could have led to screw migration.Most likely the event occurred due to excess cantilever or torsional force applied during rod placement/adjustment due to poor bone quality of patient.

Brand Name
ES2 INTEGRATED BLADE SCREW SIZE S 7.5X50MM
Common Device Name
THORACOLUMBOSACRAL PEDICLE SCREW SYSTEM
Manufacturer (Section D)
STRYKER SPINE-US
2 pearl court
allendale NJ 07401
MDR Report Key9742220
Report Number0009617544-2020-00025
Device Sequence Number13907048
Product Code NKB
UDI-Device Identifier07613327002027
UDI-Public07613327002027
Combination Product (Y/N)N
PMA/510(K) Number
K122845
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number482802750
Device Catalogue Number482802750
Device Lot Number197390
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/23/2020
Supplement Date Received by Manufacturer03/31/2020
Initial Report FDA Received Date02/21/2020
Supplement Report FDA Received Date04/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age76 YR